Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Hair loss, male pattern baldness. Taking minoxidil, androanagens. Cure?

hello, i am 20 and started losing hair drastically last month. the hair on the sides has become very thin and a bald spot appearing on the crown of head on consultation from a dermatologist , i was diagnosed as having male pattern baldness and given androanagens and minoxidil . what should i do, because male pattern baldness usually occurs over a period of time and in my case, my hair is reduced to a trail of its former density
Asked On : Wed, 2 Jan 2013
Answers:  1 Views:  347
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dermatologist 's  Response
If baldness runs in your family, there is very little that will help in reversing or even slowing down the balding process. Minoxidil will work only as long as it is used. Once you stop using it, the hair loss will continue. there is no such thing as 'androanagens'. There are a group of medicines called 'anti-androgens'. However, a tablet with the brandname 'Androanagen' (curatio pharma) is available, which has biotin (a hair vitamin) and saw palmetto, which is supposed to work on reducing hairloss in male pattern baldness. So I'm not sure which one you are taking.

What you should be aware of, is, that all these are generic treatments. The results are varied, and the products need to be used for a long term, to be effective.

The only permanent and guaranteed treatment is a hair transplant by a competent hair transplant surgeon.
Answered: Wed, 2 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor